[Skip to Content]
[Skip to Content Landing]
Article
January 1976

Topically Applied Niacinamide in Isoniazid-Induced Pellagra

Author Affiliations

From Royal Victoria Infirmary, University Department of Dermatology, Newcastle upon Tyne, England.

Arch Dermatol. 1976;112(1):70-72. doi:10.1001/archderm.1976.01630250034010
Abstract

• A patient with tuberculous meningitis developed a pellagra-like skin eruption after treatment with isoniazid. Administration of the drug was continued, and a topical preparation of niacinamide (nicotinamide) was applied to one half of the face and the back of one hand. The areas treated responded rapidly, and subsequently all affected areas of the patient were treated, with almost complete resolution of the rash. At the same time, there was noticeable improvement in the patient's depression and apathy. We suggest that all of these changes could be due to percutaneous absorption of niacinamide.

(Arch Dermatol 112:70-72, 1976)

×